Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


is atripla going to give me diahera?
Nov 25, 2006

im 42 years old and have hiv since 2000. i never was on any meds .i have a very low t cell count under 100 .my viral load is 3900.my docter told me i must start meds yesterday. i ask if i can go on atripla.my only concern is i have terriable diahera which i take imodium and now my docter perscribed diphenox for . my may concern is that the atripla will possibly make my diahera worse? i already lost about 14 pounds since 1/1/06.

Response from Dr. Young

Thank you for your post.

The triple combo tenofovir/FTC/efavirenz (Atripla) is typically very well tolerated and not one that I associate with significant diarrhea. In the recently published data from the Gilead 934 clinical trial of tenofovir/FTC/efavirenz, 7% of study subjects experienced mild to severe diarrhea. The regimen should work very well, though I'd want to be sure that if possible, HIV resistance testing should be done before starting to make sure that your virus is susceptible to these medications.

I think that the most pressing issue is what the underlying cause of your diarrhea is-- for patients like you, I'd consider getting detailed cultures of stool and if without remedy, colonoscopy. In any event, getting started on HIV medications is highly recommended.

Hope this helps. BY



Previous
high biliburine
Next
thank you Dr Young

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement